

2021 Virtual ReSAKSS Conference Agenda

Day 1 – Monday, November 15, 2021

Date & Time	Session & Theme	Speakers
Day 1	Plenary Session I— Opening Session of the 2021 ReSAKSS Conference	Chairperson: Ambassador Ertharin Cousin, Distinguished Fellow, Chicago Council on Global Affairs, and AKADEMIYA2063 Board Vice Chair
7:00 – 7:25 (US EST) 12:00 – 12:25 (GMT) 15:00 – 15:25 (EAT)	Welcome and Opening Remarks [25 mins]	Dr. Ousmane Badiane, Executive Chairperson, AKADEMIYA2063 Ms. Maura Barry, Senior Deputy Assistant Administrator, Bureau for Resilience and Food Security, United States Agency for International Development (USAID) H.E. Amb. Josefa L. C. Sacko, Commissioner, Department of Agriculture, Rural Development, Blue Economy and Sustainable Environment, African Union Commission (AUC)
7:25 – 7:40 (US EST) 12:25 – 12:40 (GMT) 15:25 – 15:40 (GMT)	Keynote Presentation [15 mins]	Dr. Maximo Torero, Chief Economist, Food and Agriculture Organization of the United Nations (FAO)
7:40 – 8:00 (US EST) 12:40 – 13:00 (GMT) 15:40 – 16:00 (EAT)	Presentation—Overview of the 2021 Annual Trends and Outlook Report (ATOR) [20 mins]	Dr. Éliane Ubalijoro, Executive Director, Sustainability in The Digital Age, Global Hub Director, Canada, Future Earth, and Co-editor of the 2021 Annual Trends and Outlook Report (ATOR)
8:00 – 8:30 (US EST) 13:00 – 13:30 (GMT) 16:00 – 16:30 (EAT)	Moderated Panel Discussion [30 mins]	Moderator: Professor Sheryl Hendriks, Department Head, Agricultural Economics, Extension and Rural Development, University of Pretoria Panelists: Dr. Ismahane Elouafi, Chief Scientist, Food and Agriculture Organization of the United Nations (FAO) Dr. Godfrey Bahiigwa, Director, Department of Agriculture, Rural Development, the Blue Economy and Sustainable Environment, African Union Commission (AUC) Dr. Martin Fregene, Director, Agriculture and Agro-Industry, African Development Bank (AfDB)



		Mr. Benito Eliasi, Program Officer, Southern African Confederation of Agricultural Unions (SACAU)
8:30 – 9.00 (US EST) 13:30 – 14:00 (GMT) 16:30 – 17:00 (EAT)	Plenary Discussion [30 mins]	
9:00 – 9:05 (US EST) 14:00–14:05 (GMT) 17:00 – 17:05 (EAT)	BREAK [5 mins]	
Date & Time	Session & Theme	Speakers
Day 1	Plenary Session II— Impacts of COVID-19 on African Economies	Chairperson: Dr. Nalishebo Meebelo, Executive Director, Regional Network of Agriculture Policy Research Institute (ReNAPRI)
	Presentation 1–The Impact of COVID-19 on Agricultural Commodity Prices: Location Matters [10 mins]	Dr. Greenwell Matchaya, Senior Researcher, ReSAKSS Coordinator for Southern Africa, International Water Management Institute (IWMI)
9:05 – 9:35 (US EST) 14:05 – 14:35 (GMT) 17:05 – 17:35 (EAT)	Presentation 2–COVID-19 Induced Food Trade Disruptions and Poverty in Africa [10 mins]	Dr. Ismaël Fofana, Director, Department of Capacity and Deployment, AKADEMIYA2063
	Presentation 3—Assessing the Vulnerability of African Countries to COVID-19 [10 mins]	Dr. John Ulimwengu, ReSAKSS Africawide Coordinator, Senior Research Fellow, Africa Region, International Food Policy Research Institute (IFPRI)



9:35 – 10:05 (US EST) 14:35 – 15:05 (GMT) 17:35 – 18:05 (EAT)	Moderated Panel Discussion [30 mins]	Moderator: Dr. Nalishebo Meebelo, Executive Director, Regional Network of Agriculture Policy Research Institute (ReNAPRI) Panelists: Dr. Silver Ojakol, Chief of Staff, African Continental Free Trade Area (AfCFTA) Secretariat Dr. Lynette Neufeld, Director, Knowledge Leadership, Global Alliance for Improved Nutrition (GAIN) Ms. Colleen Zamba, Head Presidential Delivery Unit & Chief Advisor to the President- SDGs & Int Affairs, Malawi. Mr. Domingos Gove, Director, Food Agriculture and Natural Resources, Southern African Development
10:05 – 10:35 (US EST) 15:05 – 15:35 (GMT)	Plenary Discussion [30 mins]	Community Secretariat (SADC)
18:05 – 18:35 (EAT)		



Day 2 –Tuesday, November 16, 2021

Date & Time	Session & Theme	Speakers
Day 2	Plenary Session III— Responses of African Countries to COVID-19 and Social Protection	Chairperson: Dr. Debisi Araba, Visiting Researcher, Imperial College London, and Member, Malabo Montpellier (MaMo) Panel
7:00 – 7:10 (US EST) 12:00 – 12:10 (GMT) 15:00 – 15:10 (EAT)	Day 1 Recap and Day 2 Program [10 mins]	Ms. Tsitsi Makombe, Director, Department of External Relations, AKADEMIYA2063
7:10 – 7:50 (US EST) 12:10 – 12:50 (GMT) 15:10 – 15:50 (EAT)	Presentation 1—Delivery of Social Protection Programs to Combat COVID-19 in Africa [10 mins]	Dr. Jan Duchoslav, Research Fellow, International Food Policy Research Institute (IFPRI)
	Presentation 2–Assessing African Economic Policy Responses Against COVID-19 [10 mins]	Dr. Getaw Tadesse, Director, Department of Operational Support, AKADEMIYA2063
	Presentation 3—Rethinking the Role of Social Protection in African Food Systems Post- COVID [10 mins]	Dr. Benjamin Davis, Director, Inclusive Rural Transformation and Gender Equality Division, Food and Agriculture Organization of the United Nations (FAO)
	Presentation 4–A Consumer-Food Security Nexus Framework [10 mins]	Dr. Ebenezer Kwofie, Assistant Professor, Food Systems Sustainability and Resilience, College of Engineering, University of Arkansas
7:50 – 8:20 (US EST) 12:50 – 13:20 (GMT) 15:50 – 16:20 (EAT)		Moderator: Dr. Debisi Araba, Visiting Researcher, Imperial College London, and Member, Malabo Montpellier (MaMo) Panel
	Moderated Panel Discussion [30 mins]	Panelists: Prof. Jean Jacques Mbonigaba Muhinda, Regional Manager for East Africa, Alliance for a Green Revolution in Africa (AGRA)
		Dr. Ugo Gentilini, Global Lead, Social Protection, the World Bank
		Mr. El Hadji Momar Thiam, Monitoring and Evaluation Manager, National Council for Development and Nutrition, Senegal



		Dr. Fleur Wouterse, Principal Researcher, Climate Change Economics, Global Center on Adaptation (GCA)
8:20 – 8:50 (US EST) 13:20 – 13:50 (GMT) 16:20 – 16:50 (EAT)	Plenary Discussion [30 mins]	
8:50 – 8:55 (US EST) 13:50 – 13:55 (GMT) 16:50 – 16:55 (EAT)	BREAK [5 mins]	
Date & Time	Session & Theme	Speakers
Day 2	Plenary Session IV–Measurement Issues	Chairperson: Dr. Abdou Tenkouano, Executive Director, West and Central Africa Council for Agricultural Research and Development (CORAF)
8:55 – 9:35 (US EST) 13:55 – 14:35 (GMT) 16:55 – 17:35 (EAT)	Presentation 1–Remote Sensing and Machine Learning for Food Crop Production Data in Africa Post-COVID-19 [10 mins]	Dr. Racine Ly, Director, Department of Data Management, Digital Products and Technology, AKADEMIYA2063
	Presentation 2—Measuring Progress Toward the Malabo Declaration Goals in the Midst of COVID-19: A Measurement Approach for a Health Systems Sensitive Resilience Score [10 mins]	Dr. Mark Constas, Associate Professor, Charles H. Dyson School of Applied Economics and Management, Cornell University
	Presentation 3–The Measurement of Resilience Capacities through the Integration of Macro-Level and Micro-Level Indicators [10 mins]	Dr. Marco d'Errico, Economist, Food and Agriculture Organization of the United Nations (FAO)
	Presentation 4–Methods of Assessment of the Impact of COVID-19 on Community Dietary Patterns [10 mins]	Dr. Ebenezer Kwofie, Assistant Professor, Food Systems Sustainability and Resilience, College of Engineering, University of Arkansas



9:35 – 10:05 (US EST) 14:35 – 15:05 (GMT) 17:35 – 18:05 (EAT)	Moderated Panel Discussion [30 mins]	Moderator: Dr. Abdou Tenkouano, Executive Director, the West and Central Africa Council for Agricultural Research and Development (CORAF)
		Panelists: Dr. Amos Laar, Associate Professor, Public Health, University of Ghana Dr. Liangzhi You, Senior Research Fellow, International Food Policy Research Institute (IFPRI)
		Mr. Abdoualye Ka, Senior Health Specialist, World Bank Dr. Heike Baumüller, Senior Researcher and PARI Coordinator, Center for Development Research (ZEF), University of Bonn
10:05 – 10:35 (US EST) 15:05 – 15:35 (GMT) 18:05 – 18:35 (EAT)	Plenary Discussion [30 mins]	



Day 3 –Wednesday, November 17, 2021

Date & Time	Session & Theme	Speakers
Day 3	Plenary Session V-Progress Toward Achieving CAADP Goals	Chairperson: Mr. Ernest Ruzindaza, Senior Agriculture Specialist, World Bank
7:00 – 7:10 (US EST) 12:00 – 12:10 (GMT) 15:00 – 15:10 (EAT)	Day 2 Recap and Day 3 Program [10 mins]	Mr. Wondwosen Tefera, Senior Associate Scientist, AKADEMIYA2063
7:10 – 7:30 (US EST) 12:10 – 12:30 (GMT) 15:10 – 15:30 (EAT)	Presentation 1–Tracking key CAADP indicators and implementation processes [10 mins]	Presenter 1: Ms. Julie Collins, Senior Associate Scientist, AKADEMIYA2063
	Presentation 2—The 2021 Biennial Review Process: Progress and Next Steps [10 mins]	Presenter 2: Dr. Simplice Nouala, Head of Agriculture and Food, Department of Rural Economy and Agriculture, African Union Commission (AUC-DREA)
7:30 – 8:00 (US EST) 12:30 – 13:00 (GMT) 15:30 – 16:00 (EAT)	Moderated Panel Discussion [30 mins]	Moderator: Mr. Ernest Ruzindaza, Senior Agriculture Specialist, World Bank Panelists: Dr. John Ulimwengu, ReSAKSS Africawide Coordinator, Senior Research Fellow, Africa Region, International Food Policy Research Institute (IFPRI) Dr. Robert Ouma, Regional Director, DAI Policy LINK Dr. Augustin Wambo Yamdjeu, Principal Program Officer, Agricultural Policy and Investment Financing, African Union Development Agency-NEPAD Ms. Fatmata Seiwoh, Monitoring and Evaluation Expert, Directorate of Agriculture and Rural Development, ECOWAS Commission Ms. Irene Lucas, Principal Economist and Head of M&E, Ministry of Agriculture Food Security and Cooperatives, Tanzania
8.00 – 8:30 (US EST) 13:00–13:30 (GMT) 16:00 – 16:30 (EAT)	Plenary Discussion [30 mins]	



8:30 – 8:35 (US EST) 13:30–13:35 (GMT) 16:30 – 16:35 (EAT)	BREAK [5 mins]	
8:35 – 8:55 (US EST) 13:35 – 13:55 (GMT) 16:35 – 16:55 (EAT)	Closing Remarks [20 mins]	Dr. Simplice Nouala, Head of Agriculture and Food, Department of Rural Economy and Agriculture, African Union Commission (AUC-DREA) Dr. Ousmane Badiane, Executive Chairperson, AKADEMIYA2063